MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ECHO; SURGICAL MESH
Catalog Number 5955610
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Date of Event 05/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventralight st w/ echo (device #1) device may have caused or contributed to the reported events.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.This emdr represents the bard/davol ventralight st w/ echo (device #1).An additional emdr was submitted to represent the bard/davol bard flat mesh (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2017: the patient underwent an epigastric hernia repair.A bard ventralight st (device #1) was implanted during this repair.On (b)(6) 2017: the patient was hospitalized for complications.On (b)(6) 2008: the patient underwent colonoscopy removal of (description not provided).On (b)(6) 2018: the patient underwent incision and drainage of superficial abdominal wall abscess.On (b)(6) 2019: the patient underwent an open retrorectus ventral hernia repair further surgery due to complications.The patient was implanted with a bard mesh (device #2).Patient continues to suffer complications, permanent disfigurement and chronic pain.The bard mesh implanted in patient failed to reasonably perform as intended.The bard mesh caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the bard mesh was initially implanted to treat.The patient has sustained and will continue to sustain emotional distress and severe physical injuries.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, and impairment.

Brand Name
VENTRALIGHT ST W/ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8828673
Report Number1213643-2019-06360
Device Sequence Number2823818
Product Code FTL
UDI-Device Identifier00801741031748
UDI-Public(01)00801741031748
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue Number5955610
Device Lot NumberHUAQ2115
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;